Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 87, NWS Wakefield, VA

June 1, 2008Perquimans County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 1, 2008, 5:26 PM EDT for Perquimans County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2008, 5:26 PM EDT (21:26 UTC)
Expired
Jun 1, 2008, 6:15 PM EDT
In force
49 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Perquimans County, NC

The radar

The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:08 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 1, 4:08 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT SUN JUN 1 2008

.SYNOPSIS...
A WEAK FRONT WILL CROSS THE REGION TONIGHT...THEN DROP SOUTH OF
CAPE HATTERAS MONDAY MORNING. HIGH PRESSURE BUILDS BACK OVER THE
AREA MONDAY AND MONDAY NIGHT...THEN SLIDES OFF THE COAST ON TUESDAY.
ANOTHER COLD FRONT APPROACHES THE REGION FROM THE NORTH ON
WEDNESDAY...THEN DROPS INTO THE AREA THURSDAY. HIGH PRESSURE
BUILDS BACK INTO THE REGION FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE PRIMARY FCST FOCUS IN THE NEAR TERM WILL BE ON DEVELOPING
CONVECTION ALONG AND AHEAD OF THE WEAK/FLAT MID LVL SHORTWAVE AND
ASSCD SFC TROUGH. LATEST SPC ANALYSIS PER SPC WOULD SUGGEST MOST
FVRBL ENVIRONMENT FOR TSTMS EXISTS S OF A FARMVILLE-RICHMOND-MELFA
LINE...BASICALLY S OF THE TROUGH WHERE SFC DEWPOINTS REMAIN IN THE
LOWER 60S. STILL...STRONGER LLVL WRLY COMPONENT TODAY AND ASSCD
DOWNSLOPE DRYING IS HAVING AN EFFECT IN LIMITING BOTH THE STRENGTH
AND COVERAGE OF CONVECTION...GIVEN THE LOWER CAPES AND WEAKER LLVL
CONVERGENCE. THIS IS TRUE EVEN S OF THE TROUGH...AS LOWER 90S/LOWER
60S T/TD SFC PROFILE YIELDS CAPES BTWN 1500-2000 J/KG TOPS...WHILE
LLVL MSTR/THETA-E CONVERGENCE REMAINS FAIRLY WEAK.

WILL MAINTAIN HIGHEST POPS (30-50%) OVER OUR SRN VA/NERN NC AREAS...
CONSISTENT WITH SPCS SLIGHT RISK REGION...GIVEN THE ANTICIPATED
SCATTERED COVERAGE BASED ON RADAR TRENDS AND SHORT RANGE PROGS.
ELSEWHERE TO THE N...EVEN WEAKER LLVL CONVERGENCE IS NOTED...WHILE
SFC DEWPOINTS GENERALLY BELOW 60F ARE RESTRICTING MUCAPES TO ABOUT
1000-1500 J/KG TOPS. OVER THESE REGIONS ANTICIPATE ONLY ISOLATED
CONVECTION IF AT ALL LATE THIS AFTN AND INTO THE EVENING.

LATE TONIGHT...LOSS OF DIURNAL HEATING ALONG WITH HIGH PRESSURE
BUILDING IN WILL DIMINISH RAIN CHANCES CONSIDERABLY FROM N TO S.
HAVE MAINTAINED A SLIGHT (ISOLATED) CHC OVER NERN NC THROUGH THE
EARLY AM HOURS...GIVEN THE CLOSER PROXIMITY TO THE FRONT.
OVERNIGHT LOWS WILL BE ON THE ORDER OF 5-10F LOWER THAN LAST NIGHT
AS DRIER AIR BUILDS IN FROM THE N.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
SFC HIGH PRESSURE BECOMES CENTERED ACROSS THE MID ATLC REGION ON
MONDAY. BY THE AFTN...THE WEAK HIGH WILL BECOME CENTERED ACROSS
THE COOLER WATERS OFF THE MID ATLC COAST. THIS WILL BE A FAVORABLE
SETUP FOR SEA/BAY BREEZE DEVELOPMENT AND COOLEST (COMFORTABLE)
TEMPS ALONG THE COATS. EVEN INLAND...BROAD SCALE ONSHORE (NE) FLOW
WILL RESULT IN A COOLER/DRIER DAY THAN WEVE SEEN RECENTLY. DRY
AIRMASS WITH MAINLY CLEAR SKIES MON NIGHT WILL ALLOW TEMPS TO DROP
TO 55-60 FOR MOST AREAS.

TEMPS WILL AGAIN MODERATE BACK INTO THE MID 80S FOR MOST AREAS ON
TUE WITH THE DEEPENING SW FLOW AS THE HIGH CENTER SHIFTS FARTHER
OFFSHORE. RAIN CHANCES WILL BE MINIMAL THROUGH TUE NIGHT...AS THE
COLD FRONT (OR ANY OTHER TRIGGER FOR ORGANIZED CONVECTION) REMAINS
WELL N OF OUR REGION.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS WITH PREVIOUS FCST...CONFIDENCE REMAINS A BIT LOW IN THE EXTENDED
PERIOD. TUE THRU THU HAVE WEAK SHORT WAVES IN STRONG MID TO UPR LVL
FLOW...AS UPR LVL RIDGE SLOLY BLDS OVER THE MID ATLC. HAVE A CHC PCP
THRU THIS PD WITH BEST CHC WED AND WED NIGHT...AND AGAIN THU NIGHT.
WITH RAPID FLOW AND WEAK WAVES...HAVE LOW CONFIDENCE IN THE TIMING
OF THE PRECIP. TEMPS MOSTLY SEASONAL THRU THE PD...WITH A SLIGHT
WARMING TREND TUE THRU THU AS RIDGE BLDS. TEMPS START OUT IN THE
L-M80S...EXCEPT FOR U70S NEAR THE COAST. BY THU EXPECT TEMPS IN THE
M-U80S INLAND AND NEAR 80 ALONG THE COAST. NOT MUCH CHANGE IN TEMP
THU THRU SAT AS UPR LVL RIDGE STAYS ANCHORED OFF THE MID ATLC. LTL
IN THE WAY OF AVAILABLE MOISTURE OR CONVECTIVE TRIGGERS...AND HAVE
KEPT SCHC TO CHC PRECIP FOR THU AND FRI.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR WITH SCT LOW AND MID CLDS THRU THE AFTERNOON HOURS WITH SCT CU
DVLPNG. RADAR SHOWS SCTD ACTIVITY SW VA ALNG VA/NC BORDER AND NRN
VA... EXPECT SCTD DVLPMNT CENTRAL VA BY MID AFTN. TIMING UNCERTAIN SO
HAVE HANDLED WITH CB IN RIC/ORF/PHF. WITH WINDS DIMINISHING
OVERNIGHT HAVE ECG AND SBY MVFR WITH BR BURNING OFF RAPIDLY WITH
SUNRISE.

&&

.MARINE...
DECENT DAY FOR BOATING TODAY...WITH WINDS ON THE BAY/COAST GENLY AOB
10 KTS. EXCEPTIONS ARE VERY CLOSE TO LAND...WHERE GUSTINESS OVER
LAND IS LIKELY EXTENDING A MILE OR 2 OFFSHORE.

CDFNT CROSSES WATERS THIS EVENING...FOLLOWED BY A REALTIVELY WEAK
SURGE. HAVE KPET WINDS IN THE 15KT RANGE BEHIND THE FNT...ALTHO A
FEW GUSTS AOA 20KT POSSIBLE FOR A COUPLE OF HOURS OVERNIGHT. MOST
LIKELY LOCATIONS WOULD BE THE CENTRAL PORTIONS OF THE BAY...AND OUR
NORTHERN COASTAL WATERS. WINDS SHOULD DIE DOWN BY LATE MORNING..AS
WEAK HIGH APPROACHES...AND GRADUALLY MOVES OFFSHORE BEFORE SUNSET.

NEXT THREAT FOR SCAS COMES LATE TUESDAY THROUGH WEDNESDAY...AS
GRADIENT TIGHTENS AHEAD OF NEXT CDFNT. THIS FNT WILL GRADUALLY WORK
ITS WAY SOUTH DURING THURSDAY...TURNING THE WINDS TO THE NE AND E.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...WRS
AVIATION...CY
MARINE...WRS
Hazardous weather outlook, Jun 1, 12:36 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1236 PM EDT SUN JUN 1 2008

NCZ012>017-030>032-102-VAZ048-049-060>063-065>073-079>098-100-021645-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
1236 PM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS PORTIONS OF SOUTHERN AND CENTRAL VIRGINIA...ALONG
WITH PORTIONS OF NORTHEASTERN NORTH CAROLINA. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH THE POTENTIAL TO PRODUCE DAMAGING
WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ064-074>078-099-021645-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
CAROLINE-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
ACCOMACK-
1236 PM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE
MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE OUTLOOK AREA THIS AFTERNOON. SMALL HAIL AND GUSTY WINDS ARE
POSSIBLE IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-650-652-654-656-658-021645-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
1236 PM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HURLEY

In the hours before

Local storm report, Jun 1, 3:30 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     TREVILIANS              38.05N 78.07W
05/31/2008                   LOUISA             VA   TRAINED SPOTTER

            TREES DOWN. POWER INTERRUPTIONS.

0425 PM     HAIL             1 E OLIVER              37.86N 77.51W
05/31/2008  E0.75 INCH       HANOVER            VA   TRAINED SPOTTER

            PENNY HAIL BETWEEN OLIVER AND GUMTREE NEAR ROUTE 738.

0440 PM     HAIL             1 E KINGS DOMINION      37.83N 77.41W
05/31/2008  E0.88 INCH       CAROLINE           VA   PUBLIC

            PUBLIC REPORTS OF NICKEL TO QUARTER SIZE HAIL AND TREES
            DOWN NEAR KING DOMINION

0452 PM     TORNADO          ETNA MILLS              37.77N 77.27W
05/31/2008  F0               KING WILLIAM       VA   NWS STORM SURVEY

            STRUCTURAL DAMAGE TO A FEW HOMES INCLUDED BLOWN OUT
            WINDOWS AND SHINGLES TORN OFF ROOF. THERE WAS ALSO AN
            EMPTY SILO BLOWN OVER. NUMEROUS LARGE TREES WERE EITHER
            SNAPPED OFF OR COMPLETELY BLOWN OVER...INCLUDING OAKS 2-3
            FEET IN DIAMETER. TORNADO DAMAGE WAS RATED AS A HIGH END
            EF0 WITH ESTIMATED WINDS 80-85 MPH. THE TORNADO WAS ON
            THE GROUND FOR ROUGHLY 1 MILE ALONG ETNA MILLS AND
            DABNEYS MILL ROADS...WITH THE DAMAGE WIDTH ESTIMATED TO
            BE AROUND 50 YARDS.

0454 PM     TSTM WND DMG     5 NW HANOVER AIRPORT    37.81N 77.44W
05/31/2008                   HANOVER            VA   EMERGENCY MNGR

            NUMEROUS TREES DOWN. MINOR STRUCTURAL DAMAGE TO A FEW
            HOMES.

0500 PM     HAIL             DAWN                    37.83N 77.37W
05/31/2008  E1.00 INCH       CAROLINE           VA   TRAINED SPOTTER

            QUARTER SIZE HAIL FELL FOR ABOUT 5 MIN

0503 PM     HAIL             HANOVER                 37.76N 77.37W
05/31/2008  E0.75 INCH       HANOVER            VA   COUNTY OFFICIAL

            PENNY-SIZED HAIL AT COURTHOUSE NEAR ROUTE 1.

0510 PM     TSTM WND DMG     CENTRAL GARAGE          37.74N 77.13W
05/31/2008                   KING WILLIAM       VA   TRAINED SPOTTER

            NUMEROUS TRESS UPROOTED, SNAPPED OF BLOWN DOWN ROUTE 360
            NEAR CENTRAL GARAGE...POSSIBLE TORNADO.

0515 PM     TSTM WND DMG     5 N STUDLEY             37.75N 77.29W
05/31/2008                   KING WILLIAM       VA   TRAINED SPOTTER

            LARGE TREE UPROOTED AND FELL ONTO A GARAGE. POWER OUTAGE.

0520 PM     TSTM WND DMG     2 N KING AND QUEEN COUR 37.70N 76.88W
05/31/2008                   KING AND QUEEN     VA   LAW ENFORCEMENT

            NUMEROUS DOWNED TREES.

0530 PM     TSTM WND DMG     W FONESWOOD             38.10N 76.90W
05/31/2008                   RICHMOND           VA   EMERGENCY MNGR

            POWERLINES DOWN NEAR NEWLAND ROAD.

0612 PM     TSTM WND DMG     ATLANTIC                37.90N 75.51W
05/31/2008                   ACCOMACK           VA   TRAINED SPOTTER

            TREES DOWN BETWEEN ON ATLANTIC ROAD BETWEEN ATLANTIC AND
            ASSAWOMAN.

0640 PM     TSTM WND DMG     GLENNS                  37.57N 76.61W
05/31/2008                   GLOUCESTER         VA   PUBLIC

            NUMEROUS LARGE TREE LIMBS DOWNED NEAR LEES NECK FARM RD
            OFF OF HIGHWAY 17 IN GLENNS...POSSIBLE TORNADO

1145 PM     HAIL             POCOMOKE CITY           38.07N 75.56W
05/31/2008  E0.88 INCH       WORCESTER          MD   PUBLIC

            PENNY TO NICKEL HAIL REPORTED IN POCOMOKE CITY

&&

HURLEY
Special weather statement, Jun 1, 3:39 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 PM EDT SUN JUN 1 2008

VAZ065-012045-
MECKLENBURG VA-
339 PM EDT SUN JUN 1 2008

...STRONG THUNDERSTORM APPROACHING MECKLENBURG FROM THE EAST...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 32 MILES SOUTHWEST OF CHASE CITY...OR ABOUT 13
MILES WEST OF VIRGILINA...MOVING EAST AT 24 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BUFFALO SPRINGS AT 415 PM EDT...BUFFALO
SPRINGS AT 420 PM EDT...BUFFALO JUNCTION AT 425 PM EDT...CLARKSVILLE
AT 430 PM EDT.

EXPECT SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE
PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

RAINFALL RATES OF AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

WAMSLEY
Special weather statement, Jun 1, 3:46 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
346 PM EDT SUN JUN 1 2008

NCZ013-014-012045-
GATES NC-HERTFORD NC-
346 PM EDT SUN JUN 1 2008

...STRONG THUNDERSTORM MOVING OVER NORTHERN HERTFORD COUNTY...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MURFREESBORO...MOVING EAST AT 21 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR RIDDICKSVILLE AT 355 PM EDT...
CHOWAN BEACH AT 400 PM EDT...DORT AT 405 PM EDT...TOPSY AT 410 PM
EDT...EURE AT 415 PM EDT...RODUCO AT 420 PM EDT.

EXPECT SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE
PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

WAMSLEY
Special weather statement, Jun 1, 3:52 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT SUN JUN 1 2008

NCZ016-017-102-012045-
CAMDEN NC-EASTERN CURRITUCK NC-WESTERN CURRITUCK NC-
352 PM EDT SUN JUN 1 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHERN CAMDEN COUNTY...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF GRANDY...OR ABOUT 8 MILES EAST OF
WEEKSVILLE...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR GRANDY...AND...POPLAR BRANCH AT 400 PM EDT...JARVISBURG...AND...
POWELLS POINT AT 405 PM EDT.

EXPECT SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE
PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

WAMSLEY
Local storm report, Jun 1, 4:01 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     HEATHSVILLE             37.92N 76.47W
05/31/2008                   NORTHUMBERLAND     VA   EMERGENCY MNGR

            TREES DOWN COURTHOUSE RD AND ON MOBBS NECK RD.

&&

RCURRY
Special weather statement, Jun 1, 4:58 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT SUN JUN 1 2008

NCZ013-014-030>032-012145-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-PERQUIMANS NC-
458 PM EDT SUN JUN 1 2008

...STRONG THUNDERSTORM STRADDLING THE BERTIE/HERTFORD COUNTY LINE...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST OF RYLAND...OR ABOUT OVER
AHOSKIE...MOVING EAST AT 31 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR TRAP AT 505 PM EDT...NEWSOME STORE AT 515 PM EDT...SMALLS
CROSSROADS AT 525 PM EDT...RYLAND AT 530 PM EDT...GLIDEN AT 535 PM
EDT...AND BELVIDERE AT 540 PM EDT.

WIND GUSTS TO 40 MPH...HAIL UP TO MARBLE SIZE...BRIEF HEAVY RAIN...
AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF
THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

SAMMLER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:08 PM EDTSpecial Marine WarningAKQ67 min
May 31, 8:47 PM EDTSpecial Marine WarningAKQ118 min
May 31, 8:55 PM EDTSpecial Marine WarningAKQ95 min
May 31, 9:02 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
May 31, 9:24 PM EDTFlash Flood WarningAKQAccomack3 hr
May 31, 10:05 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
May 31, 10:06 PM EDTTornado WarningAKQEssex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond39 min
May 31, 10:26 PM EDTSpecial Marine WarningAKQ94 min
May 31, 10:31 PM EDTTornado WarningAKQAccomack, Northampton29 min
May 31, 10:33 PM EDTSpecial Marine WarningAKQ117 min
May 31, 11:30 PM EDTSevere Thunderstorm WarningAKQAccomack60 min
Jun 1, 12:37 AM EDTSpecial Marine WarningAKQ83 min
Jun 1, 4:02 PM EDTSevere Thunderstorm WarningAKQMecklenburg58 min
Jun 1, 5:58 PM EDTSevere Thunderstorm WarningAKQRichmond, Westmoreland47 min
Jun 1, 6:45 PM EDTSpecial Marine WarningAKQ60 min
Jun 1, 7:38 PM EDTSpecial Marine WarningAKQ67 min
Jun 1, 5:05 PM EDTSevere Thunderstorm WarningAKQBertie, Chowan40 min
Jun 1, 7:08 PM EDTSevere Thunderstorm WarningAKQBertie51 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.